Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 89, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 15, 2001, 2:31 AM CDT for Howell County, Oregon County, Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 15, 2001, 2:31 AM CDT (07:31 UTC)
- Expired
- Apr 15, 2001, 3:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Howell County, MO, Oregon County, MO
The radar
The Springfield radar (KSGF), 176 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
523 WUUS53 KSGF 150732 SVRSGF MOC091-149-150830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 231 AM CDT SUN APR 15 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OREGON COUNTY IN SOUTH CENTRAL MISSOURI SOUTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 330 AM CDT * AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF MOUNTAIN VIEW TO 6 MILES SOUTHWEST OF WEST PLAINS...MOVING EAST AT 65 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF QUARTERS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... ALTON BY 255 AM CDT. THE TOWNS OF THOMASVILLE...BRANDSVILLE...ROVER...GREER AND COUCH ARE ALSO IN THE PATH OF THESE STORMS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LAT...LON 3691 9167 3663 9210 3658 9126 3691 9079 SUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:30 AM CDT, 1 minute earlier.
Area forecast discussion, Apr 15, 2:30 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 AM CDT SUN APR 15 2001 BUSY MORNING SO FAR WITH A COUPLE WAVES OF SEVERE WEATHER PUSHING THROUGH THE AREA. MAIN FOCUS WILL BE WITH ONGOING CONVECTION THIS MORNING...THEN WITH BIG COOL DOWN EXPECTED ON MONDAY AND TUESDAY. 06Z MSAS HAS SURFACE LOW ACROSS SW MO WITH FRONTAL BOUNDARY STRETCHING ACROSS CENTRAL MO. MID LEVEL SHORTWAVE ALSO PUSHING THROUGH AREA AIDING IN THE CONVECTION. JUDGING BY CURRENT RADAR TRENDS...PRECIPITATION SHOULD BE OUT OF AREA BY ZONE ISSUANCE TIME... BUT WILL MAKE LAST MINUTE DECISION ON WHETHER OR NOT TO KEEP IN POPS FOR EASTERN ZONES THIS MORNING. FRONT SHOULD SAG SOUTH OF CWA THIS MORNING WITH HIGH PRESSURE MOVING INTO THE CWA. GOOD CAA TAKING PLACE BEHIND FRONT TODAY WITH NW WINDS OF 15 TO 25 KTS EXPECTED. FLOW ALOFT LOOKS TO BECOME MORE AMPLIFIED AND WILL DROP LOW OUT OF CENTRAL CANADA INTO THE MID/UPR MS VLY MON/TUE. THIS WILL DROP TEMPS TO WELL BELOW NORMAL FOR THIS TIME OF YEAR AND MAY NEED SOME FREEZE WARNINGS BY MONDAY NIGHT. MOISTURE WILL ALSO INCREASE AHEAD OF THIS SYSTEM AND MAY SEE SOME RAINFALL ALONG COLD FRONT. MOS POPS NOT TOO HIGH YET WITH THIS SYSTEM...AND WILL KEEP POPS LOW FOR MONDAY FOR NOW. TROF WILL SLIDE EAST BY MID-WEEK WITH RIDGE BUILDING BACK INTO AREA. ANOTHER LOW WILL DEVELOP OUT IN THE PLAINS WITH NEXT ROUND OF CONVECTION POSSIBLE BY THE END OF THE WEPEK. FCSTID = 5 SGF 71 41 56 29 / 0 0 30 20 JLN 72 43 59 31 / 0 0 30 20 UNO 75 42 58 32 / 10 0 20 20 VIH 70 38 54 28 / 10 0 30 20 .SGF... MO...NONE. KS...NONE. LINDENBERG
In the hours before
Special weather statement, Apr 14, 10:55 PM CDT, 3 hours 36 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150700- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1055 PM CDT SAT APR 14 2001 ...SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT... AT 1050 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM CENTRAL MISSOURI TO SOUTHEAST KANSAS. THE STORMS WILL CONTINUE TO MOVE SOUTHEAST OVERNIGHT...WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL EXPECTED WITH THE STRONGEST STORMS. HEAVY RAINFALL WILL ALSO BE POSSIBLE. A TORNADO WATCH CONTINUED IN EFFECT UNTIL 3 AM FOR LOCATIONS ALONG AND WEST OF A LINE FROM OSCEOLA TO STOCKTON...MOUNT VERNON AND CASSVILLE. T A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 2 AM FOR LOCATIONS ALONG AND NORTH OF A LINE FROM HERMITAGE AND WARSAW TO CAMDENTON...WAYNESVILLE AND SALEM. SUTTON
Local storm report, Apr 14, 11:45 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....U
1130 PM COLUMBUS KS 1 INCH HAIL
04/14/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Apr 14, 11:50 PM CDT, 2 hours 41 minutes before
MOZ055>058-068>071-079>083-090>092-095>098-103>106-150900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1150 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 149...IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...CHRISTIAN...DALLAS...DENT...DOUGLAS...GREENE... HICKORY...HOWELL...LACLEDE...MARIES...MILLER...MORGAN...OREGON... OZARK...PHELPS...POLK...PULASKI...SHANNON...STONE...TANEY...TEXAS... WEBSTER AND WRIGHT. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...HOUSTON... LEBANON...OSAGE BEACH...OZARK...ROLLA...SPRINGFIELD AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. SUTTON
Local storm report, Apr 15, 12:27 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1227 AM CDT SUN APR 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1029 PM LINCOLN MO .75 INCH HAIL
04/14/01 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1037 PM COLE CAMP MO .75 INCH HAIL
04/14/01 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1100 PM LINCOLN MO MPH TSTM GUST
04/14/01 BENTON WINDOWS BLOWN OUT.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1104 PM COLE CAMP MO MPH TSTM GUST
04/14/01 BENTON REPORTED BY COOPERATIVE
OBSERVER.
1130 PM COLUMBUS KS 1 INCH HAIL
04/14/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1135 PM BAXTER SPGS KS .75 INCH HAIL
04/14/01 CHEROKEE REPORTED BY PUBLIC.
1135 PM VERSAILLES MO WIND DAMAGE
04/14/01 MORGAN POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1145 PM JOPLIN MO 60 MPH TSTM GUST
04/14/01 JASPER REPORTED BY LAW
4 ENFORCEMENT OFFICIAL.
1202 AM DIAMOND MO .88 INCH HAIL
04/15/01 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 15, 12:50 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 AM CDT SUN APR 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1244 AM AURORA MO 1 INCH HAIL
04/15/01 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1245 AM VERONA MO .88 INCH HAIL
04/815/01 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 15, 12:53 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 AM CDT SUN APR 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1207 AM FARLINGTON KS .75 INCH HAIL
04/15/01 CRAWFORD REPORTED BY FIRE AND
RESCUE.
1250 AM REPUBLIC MO .75 INCH HAIL
04/15/01 r GREENE REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:38 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 37 min |
| Apr 14, 11:06 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 54 min |
| Apr 14, 11:15 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 45 min |
| Apr 14, 11:36 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 24 min |
| Apr 14, 11:44 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 61 min |
| Apr 15, 12:20 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 40 min |
| Apr 15, 12:52 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 53 min |
| Apr 15, 12:52 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 53 min |
| Apr 15, 1:01 AM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 44 min |
| Apr 15, 1:01 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 44 min |
| Apr 15, 1:15 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 45 min |
| Apr 15, 1:20 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 40 min |
| Apr 15, 1:23 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 37 min |
| Apr 15, 1:30 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 45 min |
| Apr 15, 1:35 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 55 min |
| Apr 15, 1:35 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 40 min |
| Apr 15, 1:42 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 48 min |
| Apr 15, 1:57 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 48 min |
| Apr 15, 1:57 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 48 min |
| Apr 15, 1:57 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 48 min |
| Apr 15, 2:10 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 50 min |
| Apr 15, 2:12 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 63 min |
| Apr 15, 2:33 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 72 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.